Lake St. Clair, 2009

Marine Thunderstorm Wind in Lake St. Clair, August 9, 2009

August 9, 2009 · NWS DTX · 1 event in 1 county or zone

A thunderstorm produced a 54 mph thunderstorm wind gust over Lake St. Clair.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A thunderstorm produced a 54 mph thunderstorm wind gust over Lake St. Clair.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Aug 9, 6:30 PM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 9, 6:30 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
730 PM EDT SUN AUG 9 2009

.AVIATION...

UPSTREAM CONVECTIVE COMPLEX WILL CONTINUE TO PROPAGATE
EAST-NORTHEAST AND ACROSS THE SOUTHEAST LOWER MI OVER THE NEXT
SEVERAL HOURS AS IT WORKS INTO AN EXTREMELY MOIST/UNSTABLE AND
WEAKLY CAPPED ENVIRONMENT.  BASED ON LATEST RADAR TRENDS...ALL
TERMINALS WILL SEE TEMPO WORTHY MVFR/IFR CONDITIONS IN
THUNDERSTORMS...WITH A LONGER DURATION FROM PTK NORTHWARD.  MOIST
BOUNDARY LAYER CONDITIONS WILL THEN LEAD TO MVFR FOG DEVELOPMENT
OVERNIGHT.  VFR CONDITIONS UNDER A LOW LEVEL STABLE LAYER MONDAY
MORNING...BEFORE ANOTHER ROUND OF DIURNALLY ENHANCED SHOWERS/STORMS
DEVELOP IN ADVANCE OF A COLD FRONT INTO THE AFTERNOON.  STILL EARLY
TO INCLUDE A SPECIFIC THUNDER MENTION AND WILL CONTINUE TO HIGHLIGHT
THIS PERIOD WITH SHRA.

&&

.PREV DISCUSSION...ISSUED 354 PM EDT SUN AUG 9 2009

SHORT TERM...TONIGHT

HOT AND HUMID CONDITIONS WILL PERSIST WELL INTO THE EVENING HOURS AS
SURFACE DEWPOINTS HAVE BEEN HOLDING SERVE IN THE MID-70S.  THERE
ARE SIGNS THAT DEEPER BOUNDARY LAYER MIXING WILL HELP LOWER THESE
VALUES SLIGHTLY.  HOWEVER...MIN TEMPS ARE ONLY EXPECTED TO DROP INTO
THE LOWER-MID 70S.

KDTX RAOB FROM 18Z SHOWS A RATHER FORMIDABLE STABLE LAYER FROM
850-720 MB.  SOME LOW-CLOUDS HAVE FORMED UNDER THIS FEATURE AND ARE
IN THE PROCESS OF MIXING OUT.  EXPECT THAT BOUNDARY LAYER MIXING
WILL CONTINUE TO WORK AGAINST THIS CAP WELL INTO THE EVENING HOURS
AS ACCUMULATED HEAT IS TRANSPORTED VERTICALLY.  ANTICIPATE THAT
LOCAL DEVELOPMENT WILL BE LIMITED EARLY IN THE PERIOD - WITH THE
MAIN FOCUS FOR DEVELOPMENT POISED OVER NORTHERN LOWER MICHIGAN.  THE
CONVECTION UPSTREAM OVER ILLINOIS/WISCONSIN/IOWA SHOULD CONTINUE TO
EXPAND AND MOVE TOWARD THE EAST ALONG THE INTERSECTION OF THE FRONT
AND THE EDGE OF THE CAP.  THERE SHOULD BE AMPLE INSTABILITY / MLCAPE
> 2KJ/KG / IN PLACE OVER SOUTHERN LOWER MICHIGAN TO MAINTAIN THE MCS
FAMILY FROM THE WEST AND ANY ACTIVITY ALONG THE FRONT THAT DESIRES
TO SETTLE SOUTH INTO THE INSTABILITY RICH ENVIRONMENT.  THE
INTENSITY OF THE ACTIVITY WILL CERTAINLY BE IN QUESTION WITH THE
DIURNAL DOWNTURN PLAYING A ROLE - BUT AMPLE DEEP LAYER SHEAR / >
20KTS / SHOULD AID IN SUPPORTING CONTINUED ORGANIZATION.

HEAVY RAINFALL WILL ONCE AGAIN BE A CONCERN AS PRECIPITABLE WATERS
HOVER ABOVE 1.5 INCHES.  THOSE PLACES AFFECTED BY YESTERDAY/S AND
LAST NIGHT/S ACTIVITY WILL BE QUITE SUSCEPTIBLE FOR A RECURRENCE OF
FLOODING WITH ANY APPRECIABLE ACCUMULATIONS /ESPECIALLY ACROSS
LAPEER COUNTY WHERE FLOOD WATER HAVE BEEN SLOW TO SUBSIDE/.

LONG TERM...MONDAY THROUGH NEXT SUNDAY

STRONG UPPER TROUGH SEEN ON WATER VAPOR IMAGERY WILL TRACK INTO THE
WESTERN GREAT LAKES MONDAY THEN ACROSS LOWER MICHIGAN MONDAY NIGHT
PER LATEST MODEL GUIDANCE. THIS WILL PUSH A SURFACE TROUGH AND COLD
FRONT DOWN ACROSS SOUTHEAST MICHIGAN...RESULTING IN NUMEROUS SHOWERS
AND THUNDERSTORMS ON MONDAY. GFS AND NAM DIFFER SLIGHTLY WITH THE
SURFACE PATTERN BY TOMORROW...WITH THE GFS RIDING A SURFACE WAVE UP
AHEAD OF THE MAIN COLD FRONT AS IT PUSHES EAST ACROSS THE WESTERN
GREAT LAKES. GFS ALSO BRING A SECONDARY WARM FRONT UP INTO SOUTHERN
LOWER MI AHEAD OF THIS FEATURE...AND USES THIS BOUNDARY AS A FOCUS
TO GENERATE PRECIPITATION ACROSS MAINLY CENTRAL MICHIGAN TOMORROW.
NAM AND THE EURO BOTH KEEP THE SURFACE WAVE...WHICH IS STILL
ORGANIZING OVER THE SOUTHERN PLAINS...WELL TO OUR SOUTH AND GENERATE
MORE OF A DIFFUSE PRECIPITATION SHIELD. ALL MODELS DO HOWEVER SHOW A
GOOD AMOUNT OF INSTABILITY BUILDING BY AFTERNOON AS HEAT AND HIGH
DEWPOINTS REMAIN IN PLACE...AND 12Z NAM SB CAPE VALUES ECLIPSE 2500
J/KG...WITH NO CAP IN PLACE. WILL THEREFORE RETAIN A MENTION OF
SEVERE WEATHER IN THE HWO AND WATCH TO SEE HOW THINGS EVOLVE
CONVECTIVELY OVER THE NEXT 18 HOURS. MODELS HAVE SLOWED THE
PROGRESSION OF THE COLD FRONT...WITH MORE OF A MONDAY NIGHT THROUGH
TUESDAY AFTERNOON TIMING NOW. HAVE ACCORDINGLY ADDED A MENTION OF
THUNDERSTORMS FOR TUESDAY TO COVER THIS SCENARIO...THOUGH IT WILL BE
A RACE TO FIRE OFF CONVECTION BEFORE MID LEVEL DRY AIR ARRIVES.

HIGH AMPLITUDE UPPER RIDGE WILL BUILD INTO THE PLAINS ON TUESDAY
THEN SLOWLY MIGRATE ACROSS THE EASTERN U.S. THROUGH THE
WEEKEND...BRINGING AN EXTENDED PERIOD OF SURFACE HIGH PRESSURE
ACROSS SOUTHEAST MICHIGAN. MODELS ARE IN GOOD AGREEMENT WITH H500
HEIGHTS BUILDING TO AT LEAST 588DM WEDNESDAY AND BEYOND...AND HAVE
THEREFORE HUGGED THE HIGHER (AND EVEN GONE SLIGHTLY ABOVE) GUIDANCE
VALUES. TEMPERATURES SHOULD RUN ABOVE NORMAL THROUGH THE PERIOD WITH
FAIRLY LIGHT WINDS...DRY WEATHER...AND AMPLE SUNSHINE. GFS
ADVERTISES AN UPPER TROUGH REPLACING THE RIDGE BY
SUNDAY/MONDAY...HOWEVER WILL STICK TO THE TIGHTER CONSENSUS OF THE
EURO/GEM/UKMET AND KEEP WHICH INSTEAD KEEP THE VERY STRONG RIDGE
INTACT.

MARINE...

SOUTHWEST GRADIENT FLOW WILL ELEVATE OVER THE STABLE MARINE LAYER.
A COLD FRONT WILL SETTLE SOUTHEAST ACROSS THE LAKES REGION LATE
MONDAY IN TO EARLY TUESDAY - VEERING THE WINDS TO MORE WESTERLY.
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED BOTH TONIGHT AND MONDAY AS
THIS FRONT LUMBERS THROUGH THE REGION.  CONDITIONS APPEAR TO BE
RATHER TRANQUIL FOR THE MIDDLE AND LATTER PORTIONS OF THE WEEK.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ075-MIZ076-MIZ082-MIZ083...UNTIL 10 PM SUNDAY.

LAKE HURON...NONE.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....MR
SHORT TERM...MANN
LONG TERM....HLO
MARINE.......MANN

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 9, 12:28 PM EST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
128 PM EDT SUN AUG 9 2009

MIZ047>049-053>055-060>063-068>070-101000-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
128 PM EDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS
A FRONTAL BOUNDARY MEANDERS OVER CENTRAL LOWER MICHIGAN.
ADDITIONAL THUNDERSTORMS UPSTREAM ARE EXPECTED TO MOVE EAST ACROSS
THE AREA THIS EVENING.  THERE IS A SLIGHT CHANCE THE THUNDERSTORMS
MAY BE SEVERE. LARGE HAIL...DAMAGING WIND GUSTS...AND LOCALLY
HEAVY RAINFALL IN EXCESS OF ONE INCH ARE ALL POSSIBLE. THUNDERSTORM
MOTION WILL BE EAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT MOVING THROUGH SOUTHEAST MICHIGAN ON MONDAY WILL
LIKELY LEAD TO THUNDERSTORMS...INTO MONDAY NIGHT. THERE IS A
CHANCE OF SEVERE WEATHER WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

MIZ075-076-082-083-101000-
WASHTENAW-WAYNE-LENAWEE-MONROE-
128 PM EDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY REMAINS IN EFFECT. REFER TO THE LATEST URGENT
WEATHER MESSAGE FOR DETAILS.../NPWDTX/.

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND TONIGHT AS A
FRONTAL BOUNDARY MEANDERS OVER CENTRAL LOWER MICHIGAN AND
THUNDERSTORMS UPSTREAM MOVE ACROSS THE STATE THIS EVENING. THERE
IS A SLIGHT CHANCE THE THUNDERSTORMS MAY BE SEVERE. LARGE HAIL...DAMAGING
WIND GUSTS...AND LOCALLY HEAVY RAINFALL IN EXCESS OF ONE INCH ARE
ALL POSSIBLE. THUNDERSTORM MOTION WILL BE EAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT MOVING THROUGH SOUTHEAST MICHIGAN ON MONDAY WILL
LIKELY LEAD TO THUNDERSTORMS...INTO MONDAY NIGHT. THERE IS A
CHANCE OF SEVERE WEATHER WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-101000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
128 PM EDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS A FRONTAL
BOUNDARY MEANDERS OVER CENTRAL LOWER MICHIGAN. THERE IS A SLIGHT
CHANCE THE THUNDERSTORMS MAY BE SEVERE. LARGE HAIL...DAMAGING
WIND GUSTS ARE POSSIBLE. THUNDERSTORM MOTION WILL BE EAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT MOVING THROUGH SOUTHEAST MICHIGAN ON MONDAY WILL
LIKELY LEAD TO THUNDERSTORMS...INTO MONDAY NIGHT. THERE IS A
CHANCE OF SEVERE WEATHER WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

MANN

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Aug 9, 6:39 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
739 PM EDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     GOODRICH                42.92N 83.51W
08/09/2009                   GENESEE            MI   TRAINED SPOTTER

            2 FOOT DIAMETER TREE DOWN NEAR INTERESTION OF M15 AND
            KIP.

&&

DKOOK
Special weather statement, Aug 9, 6:51 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
751 PM EDT SUN AUG 9 2009

MIZ063-070-100115-
MACOMB-ST. CLAIR-
751 PM EDT SUN AUG 9 2009

...SPECIAL WEATHER STATEMENT...

AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
CAPAC TO 23 MILES SOUTHWEST OF ROMEO...MOVING EAST AT 35 MPH.

WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  EMMETT AND ROMEO AROUND 810 PM EDT...
  MEMPHIS AND ARMADA AROUND 815 PM EDT...
  STERLING HEIGHTS AROUND 830 PM EDT...
  RICHMOND AROUND 835 PM EDT...
  PORT HURON AND MOUNT CLEMENS AROUND 840 PM EDT...
  ST. CLAIR AND NEW BALTIMORE AROUND 855 PM EDT...
  MARINE CITY AND HARSENS ISLAND AROUND 910 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MR
Special weather statement, Aug 9, 7:03 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
803 PM EDT SUN AUG 9 2009

MIZ068-100045-
LIVINGSTON-
803 PM EDT SUN AUG 9 2009

...SPECIAL WEATHER STATEMENT...

AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HOWELL...MOVING EAST AT 40 MPH.

WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  BRIGHTON AND 6 MILES SOUTH OF HARTLAND AROUND 820 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Aug 9, 7:06 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
806 PM EDT SUN AUG 9 2009

MIZ053-100100-
SAGINAW-
806 PM EDT SUN AUG 9 2009

...SPECIAL WEATHER STATEMENT...

AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF ST. CHARLES...MOVING EAST
AT 40 MPH.

WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  MARION SPRINGS AROUND 815 PM EDT...
  CHESANING AND OAKLEY AROUND 830 PM EDT...
  BIRCH RUN AROUND 855 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Aug 9, 7:49 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
849 PM EDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     FOWLERVILLE             42.66N 84.07W
08/09/2009                   LIVINGSTON         MI   TRAINED SPOTTER

            12 INCH DIAMETER TREES DOWN NEAR MASON ROAD.

0830 PM     TSTM WND GST     5 W CHELSEA             42.31N 84.12W
08/09/2009  E50.00 MPH       WASHTENAW          MI   TRAINED SPOTTER

0835 PM     TSTM WND GST     TROY                    42.58N 83.14W
08/09/2009  M50.00 MPH       OAKLAND            MI   AWOS

            MEASURED BY AWOS STATION IN TROY.

&&

DKOOK
Local storm report, Aug 9, 8:00 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
900 PM EDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             2 W MOUNT CLEMENS       42.60N 82.92W
08/09/2009  E0.88 INCH       MACOMB             MI   TRAINED SPOTTER

            ALSO NOTED LARGE LIMBS DOWN

&&

DKOOK

The radar

The Detroit radar (KDTX), 59 km away, was scanning. The volume nearest the first event began at 01:01 UTC.

Open the radar archive at this moment

Event by event

1 marine thunderstorm wind. Local standard time, as filed.

Marine Thunderstorm Wind, Lake St Clair (U.S. Portion)

When
August 9, 8:00 PM EST
Where
Lake St Clair (U.S. Portion) forecast zone, Metropolitan Beach
Measured
47 kt (54 mph) measured gust
Reported by
C-MAN Station
Coordinates
42.470, -82.820

What these are

Marine Thunderstorm Wind
Thunderstorm winds of 34 knots or more over coastal or lake waters.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake St. Clair in 2009Every state in 2009This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183847.